Tag Archives: side effects of azithromycin

What You Should Know about Alcohol and Azithromycin

Let’s face it – a lot of people will tell you that drinking alcohol while you’re on medication is definitely okay, but others will tell you otherwise. However, there are times that you really want to just have one drink or two to satisfy your alcoholic cravings. Should you be currently prescribed by your doctor to take an antibiotic like azithromycin, you may be wondering, is it safe to take both alcohol and azithromycin? Check out the reasons below.

  • Is it safe to take both alcohol and azithromycin at the same time? Some people say “No”.

The Reason: Mixing alcohol with any type of medication, let alone antibiotics, is definitely not a good idea.

If you read about the medicine pamphlet of azithromycin, you will find out a list of side effects it can give you.  When you take both alcohol and azithromycin, chances are that if ever you experience such side effects, you will feel them immensely as they can get supersized due to the alcohol potentially rendering your body out of whack and unable to respond normally to the treatment.

Known side effects of taking azithromycin include: diarrhea, headache, stomach pain, nausea and vomiting. Serious side effects include: hives, syncope, edema, irregular or unusually fast heartbeat, jaundice and intense fatigue.

Your liver works hard to filter and remove toxins from the body, including alcohol and azithromycin.  In very rare cases, azithromycin can impair your liver and cause damage that can result to even more serious side effects. Symptoms such as jaundice, excruciating abdominal pain, hives and intense fatigue may be due to an injured or damaged liver.  This is why most doctors or medical personnel think that it is a good idea to abstain from anything that might cause your liver a lot of stress, and this is why they strongly believe that alcohol and azithromycin are not a very good mix if you want to recover from your ailment. Continue reading